MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/LEFT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/LEFT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when device broke.Additional procodes: hrs, hwc.Lot number is unknown.Date of implantation is unknown date one year prior to explantation.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter phone number and email address are unavailable.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent removal of a broken variable angle -locking compression (va-lcp) curved condylar plate.It was reported that the femur plate was in a patient for a year and the patient did not heal.During the removal, patient underwent bone grafting and was revised to a new plate.It is unknown if there was a surgical delay.Patient outcome is unknown.Concomitant device reported: trauma screw (part: unknown, lot: unknown, quantity: unknown).This report is for a 4.5mm va-lcp curved condylar plate/10 hole/230mm/left.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The implant was not returned and instead investigation will be done based on the supplied x-rays.Both images were reviewed and the complaint condition of broken postop was confirmed as the plate has broken into two pieces, the break appears to be traverse and towards the proximal side.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.A dhr review for the manufacturing records and the material records could not be performed as the lot number is unknown.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent removal of hardware on (b)(6) 2018.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/10 HOLE/230MM/LEFT
Common Device Name
IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7682003
Report Number2939274-2018-52847
Device Sequence Number19044519
Product Code JDP
UDI-Device Identifier10886982042835
UDI-Public(01)10886982042835
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.411
Device Catalogue Number02.124.411
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/09/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018; THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;